Delaware, 2016

Damaging Winds in Delaware, April 7, 2016

April 7, 2016 · NWS PHI · 2 events in 1 county or zone

A cold front moved across Delaware during the afternoon and early evening hours on the 7th. This front produced periods of rain along a line of convective showers and strong winds just ahead of the cold front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A cold front moved across Delaware during the afternoon and early evening hours on the 7th. This front produced periods of rain along a line of convective showers and strong winds just ahead of the cold front. A thunderstorm wind gust of 47 MPH was measured at Sussex County Airport (Sussex County) at 1534EST. Later, a thunderstorm wind gust of 52 MPH was measured at Dover Air Force Base (Kent County), and a thunderstorm wind gust of 52 MPH was also measured in Lewes (Sussex County) at 1905EST. Wind damage was reported in Kent County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 7, 2:58 PM EST, 2 hours 30 minutes earlier.

Area forecast discussion, Apr 7, 2:58 PM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
358 PM EDT THU APR 7 2016

.SYNOPSIS...
A COLD FRONT CROSSED OUR AREA THIS AFTERNOON. A WEAK CLIPPER
SYSTEM WILL CROSS THE REGION SATURDAY, MOVING OFFSHORE AND
DEEPENING AS IT MOVES OFF TO THE NORTHEAST. HIGH PRESSURE OVER THE
OHIO VALLEY WILL SLIDE TO THE SOUTH OF THE REGION SUNDAY, MOVING
OFFSHORE AND TO OUR EAST THROUGH MONDAY. A LOW PRESSURE SYSTEM
WILL CROSS TO THE NORTH OFF THE AREA TUESDAY, DRAGGING A COLD
FRONT ACROSS THE REGION TUESDAY AFTERNOON OR EVENING. A LARGE AREA
OF HIGH PRESSURE WILL BUILD IN FROM THE WEST FOR THE REMAINDER OF
THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
IN THE WAKE OF THE COLD FRONT THAT RACED THROUGH THE REGION EARLIER,
SHOULD SEE COLD AND DRY AIR ADVECTION THROUGH THE OVERNIGHT HOURS.
AS SUCH SHOULD SEE THE PRECIP SLOWLY TAPER OFF THROUGH THE OVERNIGHT
HOURS. THOUGH THE PRESSURE GRADIENT WILL REMAIN QUITE TIGHT
OVERNIGHT, EXPECT THAT WITH COLD AIR ADVECTION, A STRONG INVERSION
SHOULD DEVELOP, LIMITING THE AMOUNT OF MIXING WE WILL SEE FOR WINDS.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
A TRAILING SURFACE TROUGH AND UPPER LEVEL SHORT WAVE TROUGH WILL
START TO APPROACH THE REGION THROUGH THIS TIME, BUT WILL STILL BE
FAR ENOUGH WEST THAT THE REGION SHOULD BE DRY THROUGH THIS PERIOD.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
FRIDAY NIGHT, A WEAK CLIPPER SYSTEM WILL APPROACH THE AREA FROM
THE WEST. THE AREA SHOULD REMAIN PRECIPITATION FREE THROUGH MOST
OF THE NIGHT. HOWEVER, AS THE LOW BEGINS TO APPROACH OVERNIGHT,
SOME LIGHT PRECIPITATION MAY DEVELOP AND SPREAD ACROSS OUR
SOUTHERN AREAS. TEMPERATURES WILL LIKELY BE COLD ENOUGH FOR THE
PRECIPITATION TO START OUT AS SNOW OR RAIN/SNOW MIX POSSIBLE.
TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING FOR SOME AREAS
FRIDAY NIGHT, WHICH COULD LEAD TO FREEZE WATCHES/WARNINGS IN THE
FUTURE.

SATURDAY, THE LOW WILL MOVE ACROSS THE AREA AND STRENGTHEN OFF
THE COAST. MEANWHILE, THE MID/UPPER LOW AND ASSOCIATED VORTICITY
WILL DRIFT ACROSS THE NORTHEAST AS WELL. THIS IS EXPECTED TO LEAD
TO A PERIOD OF PRECIPITATION DURING THE DAY SATURDAY. THICKNESSES
ARE QUITE LOW AND WOULD SUPPORT SNOW. THE MOS TEMPERATURES ARE
QUITE WARM, WHILE THE 2M GRIDDED TEMPERATURES ARE A BIT LOWER THAN
MOS. WITH CLOUD COVER AND PRECIPITATION POSSIBLE, WE WOULD EXPECT
TEMPERATURES TO BE ON THE LOWER SIDE, SO WE'VE TAKEN MORE OF A
BLEND OF THE 2M TEMPS. WE EXPECT THE PRECIPITATION TO START OUT AS
SNOW OR RAIN/SNOW MIX, THEN AS TEMPERATURES WARM SLIGHTLY DURING
THE DAY, THE RAIN/SNOW LINE MAY PUSH NORTHWARD. AREAS ACROSS THE
FAR NORTH MAY NOT ACTUALLY CHANGE OVER. WE COULD HAVE SOME
ACCUMULATING SNOW, WITH THE BEST POTENTIAL ACROSS THE NORTHERN
HALF OF THE AREA. GENERALLY WE EXPECT AROUND AN INCH OR LESS,
MAINLY ON GRASSY SURFACES. HIGHER ELEVATIONS ACROSS THE FAR NORTH
MAY SEE 1-2 WHERE THEY HAVE THE BEST POTENTIAL TO STAY ALL SNOW.
THE PRECIPITATION WILL TAPER OFF DURING THE EVENING AS THE LOW
PULLS AWAY FROM THE AREA.

A DRY PERIOD SHOULD FOLLOW FOR SATURDAY NIGHT INTO SUNDAY AS HIGH
PRESSURE FROM THE WEST WILL BUILD TO OUR SOUTH DURING THE DAY
SUNDAY. IT WOULDN'T BE SURPRISING TO SEE SOME FLURRIES ACROSS THE
FAR NORTHERN AREAS WITH THE NORTHWEST FLOW. TEMPERATURES ARE AGAIN
EXPECTED TO FALL BELOW FREEZING FOR SOME AREAS SATURDAY NIGHT,
WHICH COULD LEAD TO FREEZE WATCHES/WARNINGS IN THE FUTURE.

THE HIGH BUILDS OFFSHORE SUNDAY NIGHT INTO MONDAY. AN AREA OF LOW
PRESSURE WILL BE MOVING ACROSS THE SOUTHERN TIER OF SOUTHERN
CANADA. AS IT DOES SO, A WARM FRONT MAY LIFT ACROSS THE AREA
OVERNIGHT SUNDAY INTO THE EARLY PART OF THE DAY MONDAY, WHICH MAY
LEAD TO SCATTERED SHOWERS ACROSS THE AREA LATER SUNDAY NIGHT INTO
MONDAY.

THE COLD FRONT IS NOT EXPECTED UNTIL TUESDAY INTO TUESDAY NIGHT.
THE GFS AND ECMWF DIFFER WITH THE TIMING OF THE FRONTAL BOUNDARY,
BUT GENERALLY AGREE WITH A TUESDAY TIMING OF THE FRONT AND
GREATEST PRECIPITATION POTENTIAL.

HIGH PRESSURE WILL BUILD TO OUR WEST WEDNESDAY, WHICH SHOULD HAVE
ENOUGH OF AN EFFECT ON OUR AREA TO BRING DRY WEATHER.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

CONDITIONS WILL SLOWLY CONTINUE TO IMPROVE TO VFR THROUGH THE LATE
AFTERNOON AND INTO THE EVENING, THOUGH A FEW LINGERING SHOWERS MAY
REDUCE CEILINGS AND VISIBILITIES TO MVFR AT TIMES. EXPECT MOSTLY VFR
CONDITIONS AFTER 03Z.

WINDS SHOULD DECREASE AFTER 00Z, AND REMAIN SOUTHWESTERLY OR
WESTERLY. WINDS WILL INCREASE AFTER 12Z WITH GUSTS UP TO 25 KT
POSSIBLE DURING THE DAY TOMORROW.

OUTLOOK...

FRIDAY NIGHT...VFR EXPECTED EARLY...LOWERING TO MVFR TOWARD DAYBREAK.

SATURDAY...MVFR. CHANCE OF SHOWERS WHICH MAY TEMPORARILY LOWER
CONDITIONS. GUSTY WEST TO NORTHWEST WINDS 20-25 KNOTS IN THE
AFTERNOON.

SATURDAY NIGHT-SUNDAY...VFR EXPECTED. GUSTY WEST TO NORTHWEST WINDS
20-25 KNOTS.

SUNDAY NIGHT-MONDAY...GENERALLY VFR EXPECTED. SCATTERED SHOWERS
POSSIBLE, WHICH MAY BRIEFLY LOWER CONDITIONS. GUSTY SOUTH-SOUTHWEST
WINDS AROUND 25 KNOTS.

TUESDAY...VFR/MVFR CONDITIONS EXPECTED AS RAIN MOVES THROUGH THE
REGION. SOUTHWEST WINDS MAY GUST NEAR 25 KNOTS, ESPECIALLY NEAR
THE COAST.

&&

.MARINE...
OCCASIONAL GALES MAY CONTINUE ON THE COASTAL WATERS THROUGH 6 PM.
AFTER THAT...EXPECT SMALL CRAFT ADVISORY CONDITIONS ON THE COASTAL
WATERS AND THE DELAWARE BAY THROUGH THE DAY TOMORROW.

OUTLOOK...
FRIDAY NIGHT...WINDS AND WAVES ARE EXPECTED TO REMAIN BELOW SMALL
CRAFT CRITERIA FRIDAY NIGHT.

SATURDAY-SATURDAY NIGHT...SMALL CRAFT ADVISORY CONDITIONS EXPECTED,
WITH GALE FORCE CONDITIONS LIKELY.

SUNDAY...SMALL CRAFT ADVISORY CONDITIONS LIKELY.

SUNDAY NIGHT...SUB-SMALL CRAFT ADVISORY CONDITIONS EXPECTED.

MONDAY...SMALL CRAFT ADVISORY CONDITIONS LIKELY, WITH NEAR GALE
FORCE CONDITIONS POSSIBLE.

&&

.TIDES/COASTAL FLOODING...
ELEVATED WATER LEVELS ARE EXPECTED ON THE CHESAPEAKE BAY WITH THE
HIGH TIDE CYCLE THIS AFTERNOON THROUGH EARLY THIS EVENING, BUT WATER
LEVELS SHOULD STAY BELOW COASTAL ADVISORY LEVELS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...GALE WARNING UNTIL 6 PM EDT THIS EVENING FOR ANZ450>455.
     SMALL CRAFT ADVISORY UNTIL 4 PM EDT FRIDAY FOR ANZ430-431.

&&

SYNOPSIS...MEOLA
NEAR TERM...JOHNSON
SHORT TERM...JOHNSON
LONG TERM...ROBERTSON/MEOLA
AVIATION...JOHNSON/ROBERTSON/MEOLA
MARINE...JOHNSON/ROBERTSON/MEOLA
TIDES/COASTAL FLOODING...JOHNSON
Hazardous weather outlook, Apr 7, 2:52 PM EST, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
352 PM EDT THU APR 7 2016

PAZ054-055-082000-
CARBON-MONROE-
352 PM EDT THU APR 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ001-007>010-PAZ060>062-105-082000-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-BERKS-LEHIGH-NORTHAMPTON-
UPPER BUCKS-
352 PM EDT THU APR 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A FROST ADVISORY OR FREEZE WARNING MAY BE NEEDED FOR NEXT MONDAY
MORNING WHEN THE SPRING FROST FREEZE WARNING PROGRAM BEGINS FOR
THIS PART OF PENNSYLVANIA AND NEW JERSEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ012>027-PAZ070-071-101>104-106-
082000-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-LOWER BUCKS-
352 PM EDT THU APR 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ANOTHER FREEZE IS LIKELY SATURDAY MORNING AND SUNDAY MORNING FOR
MOST OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-082000-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
352 PM EDT THU APR 7 2016

...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WEST TO NORTHWEST GALE FORCE WINDS ARE BECOMING MORE LIKELY FOR
SATURDAY INTO SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-082000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
352 PM EDT THU APR 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WEST TO NORTHWEST GALE FORCE WINDS ARE BECOMING MORE LIKELY FOR
SATURDAY INTO SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 7, 4:16 PM EST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
516 PM EDT THU APR 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     HAIL             WEST CAPE MAY           38.94N  74.94W
04/07/2016  M0.25 INCH       CAPE MAY           NJ   PUBLIC

&&

EVENT NUMBER PHI1600981

GORSE
Local storm report, Apr 7, 4:19 PM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
519 PM EDT THU APR 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     MARINE TSTM WIND 1 S WEST CAPE MAY       38.93N  74.94W
04/07/2016  M41 MPH          ANZ453             NJ   PUBLIC

&&

EVENT NUMBER PHI1600982

GORSE
Special weather statement, Apr 7, 4:31 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
531 PM EDT THU APR 7 2016

MDZ008-012-015-072215-
CECIL-KENT-QUEEN ANNE'S-
531 PM EDT THU APR 7 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN KENT...SOUTHEASTERN
CECIL AND NORTHERN QUEEN ANNE'S COUNTIES...

AT 531 PM EDT...A STRONG THUNDERSTORM WAS OVER NEWTOWN...OR 11 MILES
EAST OF MIDDLE RIVER...MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CHESTERTOWN...CECILTON...MILLINGTON...BETTERTON...CAYOTS...NEWTOWN...
SASSAFRAS...KENNEDYVILLE...BOHEMIAS MILLS...WARWICK...MASSEY...MORGNEC AND
GALENA.

BRIEF HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING.

LAT...LON 3928 7620 3929 7617 3932 7618 3934 7616
      3933 7614 3935 7613 3937 7609 3937 7606
      3940 7604 3952 7578 3926 7577 3922 7624
TIME...MOT...LOC 2131Z 256DEG 33KT 3927 7616

GORSE
Special weather statement, Apr 7, 4:48 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
548 PM EDT THU APR 7 2016

MDZ012-015-019-020-072230-
CAROLINE-TALBOT-KENT-QUEEN ANNE'S-
548 PM EDT THU APR 7 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN KENT...
TALBOT...QUEEN ANNE'S AND CAROLINE COUNTIES...

AT 546 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CHESAPEAKE BAY BRIDGE TO NEAR TILGHMAN ISLAND TO
11 MILES SOUTH OF CAMBRIDGE...AND MOVING NORTHEAST AT 65 MPH.

WIND GUSTS TO AROUND 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.

BRIEF HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LOCATIONS IMPACTED INCLUDE...
EASTON...CENTERVILLE...TALBOT...DENTON...CENTREVILLE...FEDERALSBURG...
GREENSBORO...OAKLAND...RIDGELY...TRAPPE...ST. MICHAELS...CHURCH HILL...
PRESTON...OXFORD...SUDLERSVILLE...GOLDSBORO...QUEEN ANNE...OLD TOWN...
CHOPTANK AND STARR.

LAT...LON 3896 7636 3904 7631 3898 7628 3900 7617
      3901 7618 3912 7625 3925 7577 3865 7571
      3870 7590 3857 7604 3868 7621 3876 7622
      3872 7630 3876 7630 3868 7634 3897 7625
      3884 7637 3885 7638
TIME...MOT...LOC 2146Z 244DEG 57KT 3904 7636 3872 7628 3840 7606

GORSE
Special weather statement, Apr 7, 5:19 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
619 PM EDT THU APR 7 2016

DEZ001-MDZ012-072315-
NEW CASTLE-KENT-
619 PM EDT THU APR 7 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NEW CASTLE...
NORTHEASTERN KENT AND SOUTHEASTERN CECIL COUNTIES...

AT 619 PM EDT...A STRONG THUNDERSTORM WAS OVER SASSAFRAS...OR 8 MILES
SOUTHWEST OF MIDDLETOWN...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MIDDLETOWN...DELAWARE CITY...SASSAFRAS...PORT PENN...TOWNSEND...GALENA...
ODESSA AND CHAMBERSVILLE.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3938 7582 3938 7577 3945 7578 3959 7559
      3954 7556 3952 7557 3951 7556 3950 7559
      3946 7559 3941 7554 3937 7552 3931 7585
      3936 7590
TIME...MOT...LOC 2219Z 247DEG 25KT 3936 7581

GORSE
Special weather statement, Apr 7, 5:27 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
627 PM EDT THU APR 7 2016

DEZ002>004-MDZ012-015-020-072315-
DELAWARE BEACHES-KENT-INLAND SUSSEX-CAROLINE-KENT-QUEEN ANNE'S-
627 PM EDT THU APR 7 2016

...A LINE OF HEAVY SHOWERS WITH EMBEDDED STRONG THUNDERSTORMS WILL
AFFECT KENT...SUSSEX... NORTHEASTERN QUEEN ANNE'S...EASTERN CAROLINE
AND EAST CENTRAL KENT COUNTIES...

AT 625 PM EDT...A LINE OF HEAVY SHOWERS WITH EMBEDDED STRONG
THUNDERSTORMS WAS ALONG A LINE EXTENDING FROM NEAR CRUMPTON TO
GREENSBORO TO SMITHVILLE TO NEAR LAUREL...AND MOVING NORTHEAST AT 45
MPH.

LOCAL WIND GUSTS TO AROUND 40 MPH AND PEA SIZE HAIL ARE POSSIBLE
WITH THESE STORMS.

CLOUD TO GROUND LIGHTNING IS OCCURRING. LIGHTNING CAN STRIKE 15
MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A
BUILDING OR VEHICLE.

HEAVY RAINFALL IS ALSO OCCURRING, AND MAY CAUSE LOCALIZED FLOODING.
DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
DOVER...GEORGETOWN...SMYRNA...MILFORD...SEAFORD...DENTON...MILLSBORO...
LAUREL...HARRINGTON...CAMDEN...CLAYTON...LEWES...FEDERALSBURG...MILTON...
BRIDGEVILLE...GREENSBORO...CHESWOLD...MILLINGTON...SUDLERSVILLE AND
ELLENDALE.

LAT...LON 3864 7571 3869 7577 3868 7579 3874 7582
      3894 7583 3924 7597 3932 7544 3921 7540
      3907 7541 3899 7532 3891 7531 3880 7518
      3879 7510 3880 7509 3869 7508 3869 7514
      3864 7517 3848 7569
TIME...MOT...LOC 2225Z 237DEG 41KT 3921 7594 3897 7578 3877 7576 3852
7561

GORSE

The radar

The Dover AFB radar (KDOX), 41 km away, was scanning. The volume nearest the first event began at 22:26 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Kent

When
April 7, 5:28 PM EST
Where
Kent County, 0.87 mi SE of Marydel
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
39.110, -75.740

A convectively-driven wind gust knocked a tree down on wires in Marydel.

Thunderstorm Wind, Kent

When
April 7, 5:39 PM EST
Where
Kent County, Kenton
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
39.230, -75.670

A convectively-driven wind gust brought down a tree onto wires in Kenton.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2016Every state in 2016This day in weather historyWarnings in Delaware, April 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 618837, 618839.